Child Behavior Expert Forum
double vision and topamax
About This Forum:

This forum is for questions and support regarding child behavior issues such: Child Discipline (behavior management), Normal Child Development, Parent-Child Communications, Social Development

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

double vision and topamax

Im not sure if this is really your specialty but im desperate for advice. i was taking topamax for about 4 weeks and in the first few days i experienced some small eye pain but i rang my doctor straight away and he told me that my eyes were just adjusting to the medication. a day or two later the pain stopped but i was noticing changes in my vision at long distance. But everything up close was fine it took me about a week to notice that it was double vision as it become stronger. ( i wasn't aware at the time double vison was a side effect it was only after reading on the internet that i labeled it) but anyway called my neurologist and told him it was double vision and he said that i would have to stop taking the topamax. I was pretty bummed because i hadnt had a single headache or migrane (migraine) while taking it which i cant remember a week where i went with out one. I was also not experiencing any other side effect. Anyway thats just the history after i stopped taking topamax after a week i still was experiencing double vison its been 3 weeks total after stopping it and i still have it. My doctor has referred me on to an eye specialist and to get an MRI  in which on the request form he wrote (demyelination?) He didnt mention this to me at all and to be honest i have no idea what it is. But he did he mentioned a theory, that because at age 10 (now 17) i was told i had convergence excess but apparently i cant even notice it. Anyway i was prescribed reading glasses and thats it apart from that i have always had really good vison. But anyway he seems to think that because of the convergence excess and from being on the topamax it has thrown my eyes out of whack. im seeing the eye specialist in 2 days but im beyond worried that this will never go away and im just interested to hear if there could be another reason. Sorry this is such a long post!
Related Discussions
242606_tn?1243786248
As you suspected, this orum does not address the sort of medical question you are posing. It would be irresponsible of me to attempt any substantive reply in this are which indeed is not my area of expertise. Fortunately you have your specialist appointment soon. Re: myelin and its role in brain functioning, if you do a search you will find plenty of helpful information. Be sure to focus on relibale sites such as the Mayo Clinic, Cleveland Clinic and Johns Hopkins.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank